Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 68, NWS Birmingham, AL

March 4, 20085 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 4, 2008, 2:31 AM CST for 5 counties in Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2008, 2:31 AM CST (08:31 UTC)
Expired
Mar 4, 2008, 3:15 AM CST
In force
44 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Chilton County, AL, Coosa County, AL, Shelby County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 17 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 1:25 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 040831
SVRBMX
ALC001-021-037-117-121-040915-
/O.NEW.KBMX.SV.W.0068.080304T0831Z-080304T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
231 AM CST TUE MAR 4 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
  CHILTON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...JEMISON...CLANTON...
  SHELBY COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...WILSONVILLE...PELHAM...MEADOWBROOK...
  COLUMBIANA...
  WESTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
  WESTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF CHILDERSBURG...

* UNTIL 315 AM CST

* AT 229 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SAGINAW TO 16 MILES SOUTHWEST OF BILLINGSLEY...AND MOVING 
NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CALERA...ISABELLA...INDIAN SPRINGS...THORSBY...POOLES CROSSROADS...
  CHELSEA...HIGHLAND LAKES...LOMAX...WESTOVER...SHELBY...STERRETT...
  GASTON STEAM PLANT...LAY DAM...HARPERSVILLE...COOPER...VINCENT...
  VERBENA...TALLADEGA SPRINGS...VARNONS...MITCHELL DAM...LOGAN MARTIN
  DAM AND BON AIR

WINDS OF 70 TO 80 MPH WILL UPROOT TREES...DOWN POWER LINE AND CAUSE
DAMAGE TO HOMES AND STRUCTURES.

THE NATIONAL WEATHER SERVICE HAS INDICATED SOME WEAK ROTATION WITHIN 
THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL 
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR 
ROOM.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3254 8692 3257 8690 3325 8682 3338 8676
      3352 8649 3350 8647 3350 8638 3341 8637
      3344 8632 3351 8628 3271 8642
TIME...MOT...LOC 0831Z 230DEG 35KT 3321 8675 3249 8687

$$

61
1 follow-up statement
000 
WWUS54 KBMX 040855
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 AM CST TUE MAR 4 2008

ALC001-021-037-117-121-040915-
/O.CON.KBMX.SV.W.0068.000000T0000Z-080304T0915Z/
AUTAUGA AL-CHILTON AL-COOSA AL-SHELBY AL-TALLADEGA AL-
253 AM CST TUE MAR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST
FOR SOUTHWESTERN TALLADEGA...EASTERN SHELBY...WESTERN COOSA...EASTERN
CHILTON AND NORTHERN AUTAUGA COUNTIES...

AT 249 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM WESTOVER TO 7 MILES SOUTHWEST OF BILLINGSLEY...MOVING 
NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POOLES 
CROSSROADS...LOMAX...SHELBY...VANDIVER...JUMBO...CLANTON...GAP OF 
THE MOUNTAIN...STERRETT...WILSONVILLE...HARPERSVILLE...
VINCENT...BLUE SPRINGS...LAY DAM...VERBENA...VARNONS...STRICKLAND 
CROSSROADS...MITCHELL DAM...MARBLE VALLEY...LOGAN MARTIN 
DAM...HIGGINS FERRY PARK...FAYETTEVILLE...DOLLAR...COOPER... 
TALLADEGA SPRINGS...CHILDERSBURG AND BON AIR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3264 8681 3340 8663 3351 8649 3349 8638
      3341 8637 3345 8631 3349 8629 3273 8641
      3269 8646 3256 8685
TIME...MOT...LOC 0853Z 230DEG 35KT 3334 8654 3262 8677

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 12:51 AM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Mar 4, 12:51 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1251 AM CST TUE MAR 4 2008

.UPDATE...MESOSCALE DISCUSSION.

&&

.DISCUSSION...
A TORNADO WATCH CONTINUES FOR PARTS OF WEST CENTRAL ALABAMA EARLY
THIS MORNING. LARGE AREA OF CONVECTION COVERS THE ENTIRE WESTERN
HALF OF THE AREA AT THIS TIME. STRONGEST ACTIVITY GENERALLY
LOCATED FROM LINDEN SOUTHWARD. SQUALL LINE CONTINUES TO LOOK MORE
ORGANIZED...IT IS JUST LOCATED ACROSS SOUTHERN ALABAMA WITH
NUMEROUS DAMAGE REPORTS COMING IN FROM MISSISSIPPI.

SURFACE BASED INSTABILITY..INCLUDING CAPE AND LI...IS VERY LIMITED
IN A NARROW BAND JUST AHEAD OF THE FRONT. EVEN MUCAPES ARE PALTRY.
SURFACE DEW POINTS HAVE INCREASED INTO THE 60S ACROSS THE WESTERN
HALF OF ALABAMA AHEAD OF THE FRONT WITH SHEAR VALUES VERY HIGH AND
MID TO UPPER LEVEL FORCING ENTERING THE PICTURE. EXPECT THE CHANCES OF
SEVERE THUNDERSTORMS TO CONTINUE FOR MOST AREAS OVERNIGHT WITH
UPPER SUPPORT OVERCOMING THE LACK OF INSTABILITY TO A POINT...BUT
SEVERE MAY BE MORE ISOLATED TO SCATTERED IN NATURE. EVEN THOUGH
COVERAGE MAY BE A BIT LESS...DO NOT LET YOUR GUARD DOWN DURING THE
OVERNIGHT HOURS. THE MAIN THREAT WILL BE DAMAGING WINDS AS LARGE
DEPTH OF THE ATMOSPHERE HAS WINDS OVER 50 KTS. ISOLATED TORNADOES
AND LOCALIZED HEAVY RAINFALL WILL ALSO BE A THREAT.

THE FRONT WILL ENTER THE WESTERN STATE LINE AREA BETWEEN 2 AND 3
AM...SLOWLY ENDING THE THREAT FROM WEST TO EAST THROUGH THE
OVERNIGHT HOURS. THE FRONT ENTERS THE I-65 CORRIDOR AROUND 5 OR 6 AM.

75

&&

.AVIATION...06Z TAF DISCUSSION.

THE LINE OF CONVECTIVE ACTIVITY WHICH HAS BEEN THREATENING CENTRAL
ALABAMA FOR THE LAST 12 HOURS HAS FINALLY MOVED INTO THE
AREA...DROPPING CEILINGS CONSIDERABLY...ENOUGH TO DROP EVERYONE INTO
IFR CONDITIONS.  THIS LOOKS TO CONTINUE THROUGH MIDDAY ON TUESDAY.
AS FAR AS THE CONVECTION GOES...EXPECT TSRA TO MOVE THROUGH THE
AREA...ON A NORTHEAST-SOUTHWEST ORIENTATION.  TIMING LOOKS TO BE
ABOUT THE SAME AS PREVIOUS FORECASTS...WITH BHM AND EET AROUND
09Z...AND ANB/MGM/TOI AROUND SUNRISE TUESDAY...WITH RA PRIOR TO THE
TSRA ARRIVAL.

&&

.PREV DISCUSSION... /ISSUED 1132 PM CST MON MAR 3 2008/

DISCUSSION...

VIGOROUS UPPER LOW SPINNING ACROSS NORTH CENTRAL TEXAS. THE MID
AND UPPER LEVEL FORCING IS FINALLY BEGINNING TO INTERACT WITH THE
HIGHER THETA E AIR ACROSS EAST CENTRAL MISSISSIPPI. HENCE...THE
THUNDERSTORMS HAVE BECOME MUCH MORE ORGANIZED AND MORE INTENSE IN
THE LAST HOUR OR SO. A SQUALL LINE IS DEVELOPING MAINLY FROM
INTERSTATE 20 SOUTHWARD WITH SEVERAL BOWING AND LEWPY STRUCTURES
NOTED. A TORNADO WATCH WILL BE ISSUED SHORTLY THAT WILL ENCOMPASS
PARTS OF WEST CENTRAL ALABAMA GENERALLY FROM TUSCALOOSA TO LOWNDES
AND WESTWARD.

EXPECT THESE THUNDERSTORMS TO CONTINUE EAST NORTHEAST FOR THE NEXT
SEVERAL HOURS AND INCREASE IN INTENSITY. SEVERE THREAT WILL
INCREASE ACROSS WEST CENTRAL AREAS BY 11 PM. TIMING ON THE CURRENT
HWO STILL LOOKS REASONABLE FOR AREAS FARTHER EAST. THE ONLY
UNCERTAINTIES AT THIS TIME WILL BE IF THE SQUALL LINE ACCELERATES...
THE TIMING WILL BE JUST A BIT SOONER...AT LEAST FOR AREAS CENTRAL.

THE MAIN MODE OF STORMS WILL BE A SQUALL LINE...WITH A DISTINCT
DAMAGING WIND THREAT. DUE TO THE ENVIRONMENTAL SHEAR IN
PLACE...THE RISK OF ISOLATED TORNADO STILL EXISTS. DUE TO THE
RATHER SLOW MOVEMENT ACROSS WEST CENTRAL ALABAMA...LOCALIZED HEAVY
RAIN HAS ALSO BECOME A THREAT. PLEASE KEEP UPDATED ON THE LATEST
STATEMENTS AND WARNINGS THROUGH THE NIGHT.

75/LINHARES

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FOR ALL OF CENTRAL ALABAMA UNTIL 6 AM.

&&

07/07/07
Hazardous weather outlook, Mar 4, 1:22 AM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
122 AM CST TUE MAR 4 2008

ALZ011>015-017>050-041230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
122 AM CST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS...
TORNADOES...AND LOCALIZED HEAVY RAINFALL...ARE POSSIBLE ACROSS MOST
OF CENTRAL ALABAMA OVERNIGHT.

FAR NORTHWEST COUNTIES...OF LAMAR AND MARION...HAVE RECEIVED ONE TO
TWO INCHES OF RAIN AND ARE RELATIVELY WORKED OVER. A FEW STRONG
STORMS MAY STILL DEVELOP BUT THE MAIN THREAT WILL BE LOCALIZED
FLOODING AND GUSTY WINDS THROUGH 3 AM.

THE SEVERE THUNDERSTORM THREAT WILL PRIMARILY COME IN THE FORM OF A
SQUALL LINE...ALONG AND ADVANCING COLD FRONT PUSHING ACROSS THE
REGION. DAMAGING WINDS WILL BE THE MAIN THREAT...BUT DUE TO THE
SHEAR IN THE ATMOSPHERE...ISOLATED TORNADOES MAY DEVELOP. SEE THE
GRAPHIC FOR TIMES AND AREAS AFFECTED.

AHEAD OF THE STRONG COLD FRONT...SOUTHERLY WINDS WILL BE GUSTY
WITH SUSTAINED SPEEDS AROUND 20 MPH WITH A FEW GUSTS BETWEEN 35
AND 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MONDAY NIGHTS SEVERE WEATHER THREAT WILL LAST AS LATE AS 10 AM
TUESDAY MORNING...MAINLY FOR COUNTIES NEAR THE GEORGIA STATE LINE.

GUSTY WINDS WILL LIKELY CONTINUE INTO TUESDAY AFTERNOON BEHIND THE
COLD FRONT AND SOME SORT OF ADVISORY MAY BE NECESSARY.

ON FRIDAY...THERE IS A SMALL CHANCE OF SNOW IN THE NORTHERN HALF OF
CENTRAL ALABAMA. THERE ARE STILL MANY UNCERTAINTIES WITH THIS
WEATHER SYSTEM...AND FORECAST CONFIDENCE IS QUITE LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY TONIGHT INTO EARLY TUESDAY MORNING.

75/LINHARES

In the hours before

Special weather statement, Mar 3, 11:28 PM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1128 PM CST MON MAR 3 2008

ALZ022-030-031-040600-
GREENE-PICKENS-SUMTER-
1128 PM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT FOR GREENE...PICKENS AND SUMTER COUNTIES
UNTIL MIDNIGHT CST...

AT 1124 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR WARSAW...OR 13 MILES SOUTH OF ALICEVILLE...MOVING
NORTHEAST AT 60 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PLEASANT RIDGE.
  LEWISTON.
  BENEVOLA.
  PIONEER.
  GORDO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Mar 3, 11:57 PM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 PM CST MON MAR 3 2008

ALZ030-040630-
SUMTER-
1157 PM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT FOR SUMTER COUNTY UNTIL 1230 AM CST...

AT 1152 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR HALSELL...OR 13 MILES SOUTH OF CUBA...MOVING
NORTHEAST AT 60 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  KINTERBISH.
  WHITFIELD.
  LILITA.
  COATOPA.
  BLUFFPORT.
  EPES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Mar 4, 12:18 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1218 AM CST TUE MAR 4 2008

ALZ039-040700-
MARENGO-
1218 AM CST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 100 AM CST...

AT 1215 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR LAVACA...OR 22 MILES SOUTHWEST OF LINDEN...MOVING
NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NANAFALIA.
  SWEET WATER.
  HALF ACRE.
  CALVARY.
  LINDEN.
  THOMASTON.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Mar 4, 1:41 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 AM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     3 N SAMANTHA            33.45N 87.58W
03/04/2008                   TUSCALOOSA         AL   BROADCAST MEDIA

            SEVERAL TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF US
            HIGHWAY 43 AND CR 38. ONE CHURCH SUSATINED ROOF DAMAGE
            AND ONE TREE FELL ON A VEHICLE. POSSIBLE TORNADO.

&&

LINHARES
Local storm report, Mar 4, 1:45 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
145 AM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     HEAVY RAIN       ADDISON                 34.20N 87.18W
03/04/2008  E0.00 INCH       WINSTON            AL   EMERGENCY MNGR

            SEVERAL INCHES OF WATER OVER AIRPORT ROAD IN ADDISON.

&&

LINHARES
Special weather statement, Mar 4, 1:45 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
145 AM CST TUE MAR 4 2008

ALZ023>025-034-040830-
BIBB-JEFFERSON-SHELBY-TUSCALOOSA-
145 AM CST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR BIBB...JEFFERSON...SHELBY AND
TUSCALOOSA COUNTIES UNTIL 230 AM CST...

AT 142 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTH OF COALING...OR 13 MILES NORTHWEST OF
CENTREVILLE...MOVING NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HARMON.
  VANCE.
  WEST BLOCTON.
  CAFFEE JUNCTION.
  TANNEHILL IRONWORKS STATE PARK.
  MCCALLA.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM CST TUESDAY MORNING FOR ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 6:03 PM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr
Mar 3, 10:51 PM CSTTornado WarningBMXGreene, Pickens, Sumter39 min
Mar 4, 12:36 AM CSTSevere Thunderstorm WarningBMXMarengo39 min
Mar 4, 12:41 AM CSTSevere Thunderstorm WarningBMXTuscaloosa34 min
Mar 4, 12:49 AM CSTTornado WarningBMXFayette, Tuscaloosa, Walker41 min
Mar 4, 1:12 AM CSTSevere Thunderstorm WarningBMXDallas, Hale, Marengo, Perry48 min
Mar 4, 1:20 AM CSTTornado WarningBMXWalker, Winston40 min
Mar 4, 1:46 AM CSTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Dallas, Perry44 min
Mar 4, 2:08 AM CSTSevere Thunderstorm WarningBMXJefferson, Shelby, Tuscaloosa52 min
Mar 4, 3:03 AM CSTSevere Thunderstorm WarningBMXAutauga, Dallas, Lowndes42 min
Mar 4, 3:13 AM CSTSevere Thunderstorm WarningBMXCalhoun, Clay, St. Clair, Talladega47 min
Mar 4, 3:16 AM CSTSevere Thunderstorm WarningBMXChilton, Coosa44 min
Mar 4, 4:00 AM CSTSevere Thunderstorm WarningBMXAutauga, Elmore, Lowndes, Montgomery45 min
Mar 4, 5:50 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr
Mar 4, 6:09 AM CSTFlash Flood WarningBMXLowndes2 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.